MAUDE Adverse Event Report: NOVO NORDISK A/S, MEDICAL SYSTEMS NOVOPEN ECHO; INSULIN DELIVERY DEVICE

NOVO NORDISK A/S, MEDICAL SYSTEMS NOVOPEN ECHO; INSULIN DELIVERY DEVICE
Model Number N/A
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 01/01/2020
Type of Reportable Event Serious Injury
Event or Problem Description
(related symptoms if any separated by commas), blood sugar over 400-500 mg/dl [blood glucose increased], pen needing to be primed up to 5 times before any insulin comes out of the pen [device difficult to use], blood sugars not able to get under 400-500 mg/dl due to particular batch [product quality issue].Case description: this serious spontaneous case from the (b)(6) was reported by a consumer as "blood sugar over 400-500 mg/dl(blood glucose increased)" beginning on (b)(6) 2020, "pen needing to be primed up to 5 times before any insulin comes out of the pen(device difficult to use)" beginning on (b)(6) 2020, "blood sugars not able to get under 400-500 mg/dl due to particular batch(product lot specific issue)" beginning on (b)(6) 2020, and concerned a (b)(6) female patient who was treated with novopen echo (insulin delivery device) from unknown start date for "type 1 diabetes mellitus", novolog penfill (insulin aspart) from (b)(6) 2020 and ongoing for "type 1 diabetes mellitus" (dose and frequency sliding scale).The patient's height, weight and body mass index (bmi): not reported.Dosage regimens: novopen echo: novolog penfill: (b)(6) 2020 to not reported (dosage regimen ongoing).Current condition: type 1 diabetes mellitus (duration : not reported).On (b)(6) 2020, the patient had blood sugar over 400-500 mg/dl.Patient's mother reported the patient receiving therapy with novolog penfill cartridges and novopen echo was unable to get the blood sugars under 400-500 mg/dl.The mother reported being unable to get the blood sugar under 400 mg/dl when the patient was home, but the patient's blood sugar was fine during school.The mother reported the blood sugars were high with the particular batch and that she would need to prime the novopen echo up to 5 times before any insulin would come out of the pen.Batch numbers of novopen echo is jvgr852-7.Batch numbers of novolog penfill is hs67e16.Action taken to novopen echo was not reported.Action taken to novolog penfill was not reported.The outcome for the event "blood sugar over 400-500 mg/dl(blood glucose increased)" was not recovered.The outcome for the event "pen needing to be primed up to 5 times before any insulin comes out of the pen(device issue)" was not reported.The outcome for the event "blood sugars not able to get under 400-500 mg/dl due to particular batch(product lot specific issue)" was not reported.
 
Event or Problem Description
Case description: the outcome for the event "pen needing to be primed up to 5 times before any insulin comes out of the pen(device difficult to use)" was not reported.Investigation results: name: novopen echo batch number jvgr852-7 the product was not returned for examination.Name: novolog® penfill® 3 ml cartridges 100 units/ml (u-100) - batch hs67e16 the product was not returned for examination.Since last submission the case has been updated with the following information: -investigational results updated.-manufacturer comment updated.-narrative updated accordingly.Manufacturer comment: 19-mar-2020: as the device (novopen echo) has not been returned to novo nordisk a/s for investigation and only very limited information regarding the handling of suspected device is available, it is not possible to identify a clear root-cause of the experienced adverse event.Considering that blood glucose was fine at school, but not well controlled at home, it could be related to batch of insulin and training of the person who is administering the insulin at home.H3 continued: evaluation summary novopen echo batch number jvgr852-7 the product was not returned for examination.

Brand Name
NOVOPEN ECHO
Common Device Name
INSULIN DELIVERY DEVICE
Manufacturer (Section D)
NOVO NORDISK A/S, MEDICAL SYSTEMS
hilleroed,
DA 
MDR Report Key9828718
Report Number9681821-2020-00015
Device Sequence Number743237
Product Code FMF
UDI-Device Identifier00301691854591
UDI-Public00301691854591
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K123766
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/28/2021
Device Model NumberN/A
Device Catalogue Number185459
Device Lot NumberJVGR852-7
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/12/2020
Supplement Date Received by Manufacturer03/13/2020
Initial Report FDA Received Date03/13/2020
Supplement Report FDA Received Date04/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age8 YR